MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC PRECISION XCEED PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC PRECISION XCEED PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71411-70
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned.Extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Dhrs for the precision test strips were reviewed and the dhrs showed the precision test strips passed all tests prior to release.Retain testing was performed for precision strips and all units performed in specification and passed.The useful life of freestyle precision pro meter is 5 years.As the manufacturing date of this product is 2011, it has been in distribution beyond its useful life.Therefore, no further investigation activities are required.The date entered is the date abbott diabetes care became aware of the event.If the product is returned, the case will be re-opened and a physical investigation will be performed.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A health care professional reported that a patient received a low reading from an adc hospital blood glucose meter.The health care professional reported a low reading of 492 mg/dl which was lower than lab reading of 678 mg/dl.The results when plotted on a parkes error grid fell "out of range" showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
The reported meter (b)(6) was returned and investigated with retained test strips.Visual inspection was performed on the returned meter and no issues were observed.Meter powered on with button depression and upon docking.Control solution tests were performed and all results were satisfactory.No malfunction or product deficiency was identified.The reported test strips have not been returned, however an extended investigation for this complaint was previously completed and reported in the previous submission, therefore no further investigative actions are required at this time.If the test strips are returned, the case will be re-opened and a physical investigation will be performed.
 
Event or Problem Description

Brand Name
PRECISION XCEED PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key10337918
Report Number2954323-2020-05086
Device Sequence Number2259240
Product Code NBW
UDI-Device Identifier00093815709329
UDI-Public00093815709329
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71411-70
Device Catalogue Number70932
Device Lot Number4H245H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1